I have read messages on this board before without becoming a member. I have found it very informative, and everyone seems to want to help one another.
I recently had a kidney stone, was prescribed oxy, then vicodin (only 15 each script) I have a long history of opiate abuse, but have had long periods of abstinence. After the oxy, and vics I was given Ultram by a friend to try to curb the cravings I had -even though I was not physically dependant (obviously with only 15 and 15). The first time I took Ultram I was amazed.
I felt better, energetic, no ups and downs as with opiates etc. I could take 4 in the am and 4 in the pm, as opposed to taking 4-5 percs then by noon feeling miserable, and waiting for the evening dose. I was given only enough for a few days, and found (amazingly) that it was easy to buy online, and apparently not illegal because it is not a controled substance. This has only been going on a week (ultram). I have read some of the threads on Ultram and am now terrified. It seems to be a bit like Methadone. Fortunately I have only been taking them about a week.
My question: I have been taking on average between 4-6 of 50mg tabs in the morning and 4 in the late afternoon. Now I am terrified, ****** off, feel shame since I have been straight for so long, and just cannot believe that I have found myself in this situation. I would rather be taking vics or even oxys for that matter, at least I know that I would be shaky for only a few days. So, being that I have only been taking them a week what should I prepare myself for? Should I taper to 3 am 3pm, 2 am 2 pm etc? I have a huge amount of responsibilities, job, etc. I dont know what I will do if I go into a withdrawl. But just a week taking somewhat high doses shouldnt be too bad? I would appreciate any input.
Since you have only been on the Tramadol for one week I wouldn't think your W/D'S are going to be any big deal, BUT to be safe as there is a risk of seizures with this medication ( when you stop abruptly) you could taper down that way if you are going to have W/D'S than they would be lessoned if you slowly stopped them.
Tramadol helps my pain and I have stopped and started numerous times and have never had any problems with W/D or had a seizure from going CT off of it. I have never understood the abuse aspect of the drug as I have never had any europhoric feeling from it. like what you described.. It absolutley does nothing for me in that regard but it does help my pain.
I have seen sooo many people get addicted to it here on this board, and many people abuse it big time...I have heard that coming of Tramadol is a horrible experience as far as W/D'S so please stop it immediatley as they last a LOT longer than other types of narcotics. I am glad you caught on pretty quickly the potential for abuse, give it up before its to late.
Are you feeling better from your kidney stone episode? Did you pass it? I have heard its very painful...I hope your on the mend, good luck..
Last edited by slipperyslope; 08-04-2006 at 09:30 AM.
Often people who are depressed or who are prone to depression are most likley to get caught up in the abuse of this drug IMO, because it has properitys that work on the seratonin levels in your brain.
Of course you know that stopping now will leave you with bearly any physical withdrawals, but you are in active addiction again!!!
I would suggest NA, because the 12 steps have worked for me, but if you've managed abstance on your own before you might not like this. The good thing about the 12 steps for me is that not only am I stopped from using my DOC, but my illness/addiction to it is relived and I can feel true preace and happiness in my life, that's the real essense of recovery from addictive for me, I truely crave peace of heart and for that I will need to be guided to a new way to live. It's great if you can get it..........
I was on tramadol for 4 months due to crohn's disease. You should never stop taking these tablets suddenly, regardless of the length of time you have been taking them.
I tried stopping them suddenly as they were affecting my sleep, but i once i done that i ahd really bad side effects. So i had ogo back on them and gradually reduce the dose over a period of 6 weeks.
I very rarely take tramadol now, only the pain is extreme. even then if i still get side effects from them.
Tramadol as you know is a very powerful drug and it should be reduced gradually.
Good luck and i really hope you manage to stay off them. many people think that people get addicted to these due to the benefits whilst being on them, but in actually fact people get addicted due tot he side effects they cause once stopped. Hence this is why people go back on them and find themself trapped.